Alert archive / Indiana / Gale Warnings in 2013
Gale Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 24, 2013, 11:56 PM EST. It took effect at Nov 25, 2013, 5:00 AM EST. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2013, 11:56 PM EST (04:56 UTC)
- In effect from
- Nov 25, 2013, 5:00 AM EST
- Expired
- Nov 25, 2013, 5:12 AM EST
- In force
- 12 min
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
645 WHUS73 KIWX 250456 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1156 PM EST SUN NOV 24 2013 LMZ043-046-251300- /O.CON.KIWX.SC.Y.0082.000000T0000Z-131125T1000Z/ /O.UPG.KIWX.GL.A.0013.131125T1000Z-131126T0300Z/ /O.NEW.KIWX.GL.W.0020.131125T1000Z-131125T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1156 PM EST SUN NOV 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT AND GUSTS TO 35 KNOT GALES MONDAY. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 9 FEET MONDAY...THEN GRADUALLY SUBSIDING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
981 WHUS73 KIWX 251012 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 512 AM EST MON NOV 25 2013 LMZ043-046-251815- /O.CAN.KIWX.GL.W.0020.000000T0000Z-131125T2100Z/ /O.NEW.KIWX.SC.Y.0083.131125T1012Z-131126T1000Z/ /O.EXP.KIWX.SC.Y.0082.000000T0000Z-131125T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 512 AM EST MON NOV 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...SOUTHWEST 15 TO 25 KNOTS TONIGHT. WINDS VEER WEST AROUND 10 KNOTS EARLY TUESDAY MORNING. * WAVES: 4 TO 9 FEET TODAY...THEN GRADUALLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 24, 7:57 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 24, 7:57 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EST SUN NOV 24 2013
.SYNOPSIS...
ISSUED AT 702 PM EST SUN NOV 24 2013
A RIDGE OF HIGH PRESSURE ACROSS THE OHIO VALLEY WILL CONTINUE TO
DROP SOUTHEAST TONIGHT INTO THE MID ATLANTIC STATES. SOUTH WINDS
WILL DEVELOP ON THE BACK SIDE OF THIS HIGH PRESSURE AREA BRINGING
JUST SLIGHTLY WARMER CONDITIONS AND BREEZY CONDITIONS FOR MONDAY.
AN UPPER LEVEL DISTURBANCE WILL RACE OUT OF SOUTH CENTRAL CANADA
INTO THE GREAT LAKES REGION MONDAY...BRINGING SOME SCATTERED SNOW
SHOWERS TO THE REGION. COLDER CONDITIONS WILL OVERSPREAD THE
SOUTHERN GREAT LAKES TUESDAY AND TUESDAY NIGHT BEHIND THIS
SYSTEM...SETTING UP A POTENTIAL OF HEAVY LAKE EFFECT SNOW SHOWERS
TUESDAY NIGHT THROUGH WEDNESDAY ACROSS FAR SOUTHWEST LOWER
MICHIGAN AND PORTIONS OF NORTHWEST AND NORTH CENTRAL INDIANA.
&&
.UPDATE...
ISSUED AT 756 PM EST SUN NOV 24 2013
UPDATED FORECAST SENT THIS EVENING TO FRESHEN UP LATE
AFTERNOON/EARLY EVENING FLURRIES/LIGHT SNOW SHOWERS WHICH HAVE
DISSIPATED. OTHERWISE...LOW LEVEL HEIGHT GRADIENT TO STRENGTHEN
OVERNIGHT PARTICULARLY ACROSS NORTHWEST SECTIONS OF THE AREA.
INCREASING LOW LEVEL WAA AND UPSWING IN GRADIENT SHOULD PREVENT
TEMPS FROM DROPPING TOO FAR FROM CURRENT READINGS...AND MID TEENS
LOWS STILL APPEAR TO BE REASONABLE. BULK OF MID LEVEL WAA INDUCED
CLOUDINESS SHOULD BE CONFINED NORTH OF THE AREA WITH JUST SOME
INCREASING HIGH CLOUDS OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 305 PM EST SUN NOV 24 2013
TRANSITORY RETURN TO QUIESCENT WEATHER OVERNIGHT AND INTO TOMORROW
MORNING. SHARP MIDLEVEL HEIGHT RISES AND AVA GENERATING A HIGHLY
SUBSIDENT ENVIRONMENT WITH A BITTERLY COLD...AND VERY DRY...ARCTIC
SURFACE HIGH SETTLING OVER THE OHIO VALLEY. BACKING LOW LEVEL WINDS
ARE FINALLY BRINGING AN END TO RESIDUAL LAKE EFFECT FLURRIES AND
ASSOCIATED STRATOCU DECK IS SLOWLY ERODING NORTHEAST. EXPECT MAINLY
CLEAR SKIES OVERNIGHT...SAVE FOR SOME INCREASING CIRRUS BY EARLY
MORNING. THIS COULD LEAD TO EFFICIENT LONGWAVE RADIATIVE LOSSES
OVERNIGHT...ESPECIALLY IN AREAS WITH FRESH SNOWPACK...BUT THERMAL
TROUGH IS EXITING QUICKLY AND LOOKS TO BE A HEALTHY SSW GRADIENT
WIND SETTING UP OVERNIGHT THAT WILL LIKELY PREVENT FULL BOUNDARY
LAYER DECOUPLING. THIS WILL TEMPER THERMAL LOSSES OVERNIGHT AND
EXPECT LOWS NEAR TO SLIGHTLY ABOVE LAST NIGHT'S VALUES. SW FLOW/WAA
WILL ALSO LEAD TO A HEALTHY DIURNAL RESPONSE TOMORROW. SHOULD BE
ABLE TO MIX TO 925MB DESPITE DECENT INVERSION ALOFT PER LATEST
NAM/GFS BUFR SOUNDINGS. TEMPERATURES AT THAT LEVEL CLIMB TO AROUND
-5C BY AFTERNOON...SUPPORTING GOING FORECAST OF LOW TO MID 30S.
STRONG WINDS WILL MAKE IT FEEL MUCH COLDER THOUGH...WITH APPARENT
TEMPS STUCK IN THE UPPER TEENS TO LOWER 20S AFTER DROPPING TO NEAR
ZERO TONIGHT.
NEXT SHORTWAVE AND ASSOCIATED COLD FRONT TO IMPACT THE GREAT LAKES
LATE TOMORROW. VORT MAX IS FAIRLY IMPRESSIVE ON AFTERNOON WATER
VAPOR IMAGERY BUT THE BEST CVA WILL PASS LARGELY NORTH OF OUR AREA.
MOISTURE QUALITY ALSO REMAINS A CONCERN. MODELS CONTINUE TO INDICATE
A MODEST THETA-E RIDGE AHEAD OF THE FRONT WITH 850-700MB MIXING
RATIOS CLIMBING ABOVE 3 G/KG. THIS MAY BE ENOUGH TO GENERATE SCT-NUM
SNOW SHOWERS BY LATE TOMORROW AFTERNOON GIVEN DECENT LOW LEVEL
CONVERGENCE FROM APPROACHING TROUGH AXIS BUT SHORT TIME
WINDOW...UNFAVORABLY HIGH/SHALLOW DGZ...AND LACKLUSTER UPPER LEVEL
DYNAMICS SUGGEST ACCUMULATIONS OF MORE THAN A TENTH OR TWO WILL BE
DIFFICULT. SOUTHERN HALF OF THE CWA MAY NOT EVEN MEASURE GIVEN
FURTHER DISPLACEMENT FROM BEST FORCING ALOFT. WILL THEREFORE STICK
CLOSE TO PREVIOUS FORECAST WITH THE BEST POPS/QPF IN OUR NORTHERN
COUNTIES AND LITTLE TO NO SNOWFALL IN OUR SOUTH.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 305 PM EST SUN NOV 24 2013
ATTN THIS PD FOCUSED ON POTENTIAL SIG LK EFFECT SNOW EVENT LT TUE
THROUGH LT WED.
6-10 DAY NEG H5 ANOMALIES TO PERSIST ACRS ERN CANADA W/GENERAL NW
FLW ALOFT CONTG ACRS THE LAKES. THUS WELL BLO NORMAL TEMPS ARE XPCD
TO PERSIST THROUGH THE PD ALTHOUGH MODERATION BACK TWD NORMAL XPCD
TWD THE END OF THE PD.
PRIMARY IMPULSE OF NOTE OVR NRN AK THIS MORNING WILL FOLLOW LEAD SW
ACRS NRN SK THIS AFTN AS THEY BOTH AMPLIFY SEWD INTO THE NRN LAKES
EARLY IN THE PD. AS THIS OCCURS LEAD SW WILL DISLODGE IMPRESSIVE SRN
STREAM SW OVR THE SWRN US AND LEAD TO SOME PHASING ALOFT BY TUE
W/SECONDARY NRN STREAM SW. AS A RESULT...SHARPENING CYCLONIC FLW
ALOFT ACRS THE WRN LAKES ALG W/ANOTHER SWD SURGE OF COLD AIR AND
FVRBL MID LVL MSTR WRAPPING BACK WWD OF STG COASTAL LOW DVLPMNT ALG
THE EAST COAST SHLD YIELD A POTENT LK SNOW PLUME BY TUE NIGHT.
LL TRAJECTORIES STILL IN FLUX AND QUITE VARIED AMG 12Z GUIDANCE AND
AS YET TOO FAR OUT TO PIN DOWN W/ANY SENSE OF ACCURACY. HWVR GRIDDED
APPROXIMATION AT THIS POINT LIES WELL WITHIN SREF BASED CONSENSUS
AND BEST LEFT ALONE FOR THE MOMENT GIVEN LACK OF COMPELLING
ALTERNATIVE GUIDANCE.
REMAINDER OF THE PD XPCD TO BE DRY AND CONTD COLD FOR NOV STANDARDS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 702 PM EST SUN NOV 24 2013
SURFACE ANTICYCLONE CENTERED SOUTH OF THE AREA THIS EVENING WILL
CONTINUE TO DRIFT SOUTHEAST ALLOWING A MODEST SOUTH SOUTHWESTERLY
GRADIENT TO DEVELOP OVERNIGHT. LOW LEVEL HEIGHT GRADIENT TO
STRENGTHEN SUBSTANTIALLY HOWEVER BY 12Z AND WITH DIURNAL
MIXING...SHOULD BE ABLE TO MIX DOWN SOME SOUTHERLY GUSTS IN THE 20
TO 25 KNOT RANGE MONDAY. AN UPPER LEVEL SHORT WAVE ACROSS SOUTH
CENTRAL CANADA WILL RACE INTO THE GREAT LAKES MONDAY WITH GRADUAL
MID LEVEL MOISTENING IN ADVANCE OF THIS SYSTEM. AIRMASS HAS BEEN
SUBJECTED TO A HISTORY OF SUBSIDENCE SO FULL TOP DOWN SATURATION
EXPECTED TO TAKE SOME TIME THUS LIMITING PRECIP AMOUNTS WITH
AFOREMENTIONED SHORT WAVE. WITH LINGERING UNCERTAINTIES AS TO WHEN
SUFFICIENT LOWER/MID LEVEL MOISTENING WILL OCCUR...HAVE HELD OFF
ON SNOW INCLUSION AT THIS TIME...BUT IT IS LIKELY IN FUTURE
FORECASTS/AMENDMENTS THAT SOME MENTION WILL BE NEEDED DURING THE
MID/LATE AFTERNOON HOURS MONDAY AT KSBN. INITIAL DRY NATURE TO AIRMASS
AND MUCH OF INITIAL LIFT BEING SPENT TO SATURATE...SNOWFALL
AMOUNTS SHOULD BE QUITE LIGHT...GENERALLY LESS THAN ONE HALF OF AN
INCH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM 5 AM EST MONDAY THROUGH MONDAY EVENING FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LMZ043-046.
&&
UPDATE...MARSILI
SYNOPSIS...MARSILI
SHORT TERM...AGD
LONG TERM...T
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 24, 10:13 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1013 PM EST SUN NOV 24 2013 INZ003-004-012-014-MIZ077-078-260315- LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS 1013 PM EST SUN NOV 24 2013 /913 PM CST SUN NOV 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS ARE EXPECTED MONDAY AFTERNOON...BUT ACCUMULATIONS ARE EXPECTED TO REMAIN ONE HALF INCH OR LESS. ACCUMULATING LAKE EFFECT SNOW IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-013-015>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-260315- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC... FRANCESVILLE...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1013 PM EST SUN NOV 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS ARE EXPECTED MONDAY...BUT ONLY A DUSTING OF ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260315- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1013 PM EST SUN NOV 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH THE NIGHT. A FEW GUSTS TO GALE FORCE ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH LATE MONDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 5:12 AM EST | Small Craft Advisory | IWX | 24 hr | |
| Nov 25, 3:54 PM EST | Lake Effect Snow Watch | IWX | Fulton, Marshall, Pulaski, Starke | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.